MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX ALL-SILICONE FOLEY CATHETER
Model Number 166824
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the hospital stated they had a foley that had a torn balloon.As per additional follow up it was reported that they use these in labor and delivery and infused large amount of saline into the balloon for the induction of labor.This could have caused the balloon torn.
 
Additional Manufacturer Narrative
The reported event was confirmed to be use-related.Visual inspection noted that one two-way foley catheter was received with the original packaging.Visual evaluation noted that the balloon had burst with no pieces were missing.It was unknown whether the device had met specifications or not as the complainant stated that a large amount of saline was injected into the balloon.This investigation was confirmed to be use-related as the catheter balloon was used for labor and delivery the ifu for this product states that the device is for urological use only.A potential root cause of this failure could be user did not follow the procedure.The product used for the treatment purposes.The failure was caused by the misuse of the product.A dhr review was not required since it was confirmed as a use-related.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile: unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 30cc balloon: use 35ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the hospital stated they had a foley that had a torn balloon.As per additional follow up it was reported that they use these in labor and delivery and infused large amount of saline into the balloon for the induction of labor.This could have caused the balloon to tear.

Brand Name
BARDEX ALL-SILICONE FOLEY CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10121377
Report Number1018233-2020-03563
Device Sequence Number3220616
Product Code GBM
UDI-Device Identifier00801741029844
UDI-Public(01)00801741029844
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number166824
Device Catalogue Number166824
Device Lot NumberNGDX1282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1